MAUDE Adverse Event Report: ALPHATEC SPINE INC TRESTLE LUXE ANTERIOR CERVICAL PLATING SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

ALPHATEC SPINE INC TRESTLE LUXE ANTERIOR CERVICAL PLATING SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 71004-064
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The second 4-level plate used in the case is of the same product part number/description but contains separate identifying lot number.705999 manufactured 8/12/2016.Visual examination of the returned 4-level plate found that the middle blocking slide had become completely detached from the implant.Witness marks along both the anterior and posterior sides of the plate are present and reveal the location of the instrument to plate during contouring/bending.The plate contains a witness mark on the posterior side directly behind the location of the detached blocking slide and witness marks at both graft windows on the anterior side.The combination of these witness marks confirms the plate bending instrument was positioned inconsistent with ifu requirements while contouring/bending the plate.Additionally, the bend is positioned at one end of the plate rather than incrementally placed as suggested in the stg.
 
Event or Problem Description
Two 64mm plates were bent during surgery and gold pieces snapped off.The surgeon indicated that when he bent the plates, the gold slides did not come off until inserting the screws.

Brand Name
TRESTLE LUXE ANTERIOR CERVICAL PLATING SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key9672072
Report Number2027467-2020-00004
Device Sequence Number2787339
Product Code KWQ
UDI-Device Identifier00844856067189
UDI-Public(01)00844856067189(10)708099
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71004-064
Device Catalogue Number71004-064
Device Lot Number708099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2020
Initial Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;